MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info) requested but not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a surgical procedure, the tip of the beacon tip catheter separated within the patient.The separated tip was retrieved.Additional information requested, however it was not provided at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review device record history, instructions for use (ifu), documentation, quality control, specifications and visual inspection of the returned device was conducted during the investigation.The device is shipped with an ifu that describes the intended use, specific items are addressed such as: "due to thinwall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." "the possible whiplash effect of the long, soft catheter tip must be considered during selective angiography." "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." the visual examination reported the inspection of the beacon tip confirms material degradation.This product is in scope of the recall.A capa has previously been opened to investigate this failure mode.
 
Event or Problem Description

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5623942
Report Number1820334-2016-00264
Device Sequence Number13542060
Product Code DQO
UDI-Device Identifier00827002095489
UDI-Public(01)00827002095489(17)180803(10)6064887
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHNBR5.0-38-40-P-NS-KMP
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/05/2016
Device Age9 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2016
Supplement Report FDA Received Date09/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1820334-14APR2016-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;